bacterial vaginosis - metronidazole - sex - has anyone experienced this before?
I was told I had BV two weeks ago. I was given 5 tablets of metronidazole to swallow by mouth in one go that evening.
I returned to the clinic on a Tuesday and was told some BV remained (half of it had gone). I was then given another 10 metronidazole tablets to take by mouth (one twice a day). The doctor said no alcohol but did not mention anything at all about whether I should refrain from sex.
I took one Tuesday evening, two on Wednesday, two on Thursday, and two on Friday - soon after taking the second tablet on Friday (so that's after having taken 7 tablets in total prior with 3 left), I had sexual intercourse twice with my boyfriend (using condoms both times) and he gave me oral sex without using any protection.
After, I was really worried if either of this (sexual intercourse or the oral sex) would affect my treatment of the BV at all or have an impact on the metronidazole working and its effectiveness?? Does anyone know?
Is it advisable to avoid sex during the course of taking the metronidazole?
BTW I don't have any symptoms of BV anymore though (although I am still continuing to take the medicine).
Hello. I've had BV before. BV means that your chemistry, or natural bacteria, has become inbalanced causing your PH balance to be off. When you have BV, for instance, when you wash with soap it will foam more than normal because of this PH inbalance problem. Sometimes you may have BV without even realizing it. One reason you could have BV is because of a long standing underlying illness. If that is not the case, it is most likely that your BV came from intercourse. This happens when your chemistry is messed up by someone else's chemistry when you have unprotected sex with either a new partner, or a partner who has recently been with a different partner. Before your first symptoms, did you have unprotected sex with anyone?
I took the same medicine. If you are using condoms you should be fine, unless it is the condoms causing your problem. It could be that you are having a reaction to the kind you are using. Maybe try a different brand. I hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.